Power substitution in quasianalytic Carleman classes

  • Lev Buhovsky
  • Avner KiroEmail author
  • Sasha Sodin


Consider an equation of the form f(x) = g(xk), where k > 1 is an integer and f(x) is a function in a given Carleman class of smooth functions. For each k, we construct a non-homogeneous Carleman-type class which contains all the smooth solutions g(x) to such equations. We prove that if the original Carleman class is quasianalytic, then so is the new class. The results admit an extension to multivariate functions.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



This work was started during the visit of the authors to IMPAN, Warsaw, in the framework of workshop “Contemporary quasianalyticity problems”. The authors thank Misha Sodin for encouragement and useful remarks regarding the presentation of this paper.


  1. [1]
    T. Bang, The theory of metric spaces applied to infinitely differentiable functions, Mathematica Scandinavica 1 (1953), 137–152.MathSciNetCrossRefzbMATHGoogle Scholar
  2. [2]
    A. Belotto da Silva, I. Biborski and E. Bierstone, Solutions of quasianalytic equations, Selecta Mathematica 23 (2017), 2523–2552.MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    E. Bierstone and P. D. Milman, Canonical desingularization in characteristic zero by blowing up the maximum strata of a local invariant, Inventiones Mathemaaticae 128 (1997), 207–302.MathSciNetCrossRefzbMATHGoogle Scholar
  4. [4]
    É. Borel, Sur quelques points de la théorie des fonctions, Annales Scientifiques de l’École Normale Supérieure 12 (1895), 9–55.MathSciNetCrossRefzbMATHGoogle Scholar
  5. [5]
    T. Carleman, Les fonctions quasi analytiques: leçons professées au collège de france, Gauthier-Villars et Cie, Paris, 1926.zbMATHGoogle Scholar
  6. [6]
    H. Cartan and S. Mandelbrojt, Solution du problème d’équivalence des classes de fonctions indéfiniment dérivables, Acta Mathematica 72 (1940), 31–49.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    L. Hörmander, The Analysis of Linear Partial Differential Operators. I, Classics in Mathematics, Springer, Berlin, 2003.CrossRefzbMATHGoogle Scholar
  8. [8]
    A. Kiro, On Taylor coefficients of smooth functions, Journal d’Analyse Mthématique, to appear, Scholar
  9. [9]
    S. Mandelbrojt, Analytic Functions and Classes of Infinitely Differentiable Functions, Rice Institute Pamphlet, Vol. 29, Rice Institute, Houston, TX, 1942.Google Scholar
  10. [10]
    K. J. Nowak, Quantifier elimination in quasianalytic structures via non-standard analysis, Annales Polonici Mathematici 114 (2015), 235–267.MathSciNetCrossRefzbMATHGoogle Scholar
  11. [11]
    J.-P. Rolin, P. Speissegger and A. J. Wilkie, Quasianalytic Denjoy–Carleman classes and o-minimality, Journal of the American Mathematical Society 16 (2003), 751–777.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© The Hebrew University of Jerusalem 2019

Authors and Affiliations

  1. 1.School of Mathematical SciencesTel Aviv UniversityTel AvivIsrael
  2. 2.Department of MathematicsWeizmann Institute of ScienceRehovotIsrael

Personalised recommendations